ACQUIRED stenosis of the small intestine can not always be traced to trauma, mesenteric embolus, neoplasia, or inflammation. Because it is unusual, and because it has been encountered in patients who were taking certain drugs for the treatment of cardiovascular disease, the ingestion of such drugs has recently been mentioned as a possible cause of intestinal stenosis and ulceration.1,2 Our observations in the six cases reported here have led us to consider a vascular injury as a causative mechanism.
Report of Cases
—A 43-year-old man with severe generalized arteriosclerosis and Leriche's syndrome, and who had received no thiazides or potassium, experienced a sudden onset of abdominal pain and vomiting. Improvement followed, but during the subsequent five weeks he had persistent postprandial pain with intermittent vomiting, and lost 13 lb (5.9 kg). Moderate abdominal distention and absence of arterial pulsations in the lower extremities were noted. Roentgenologic study